Wildfire, Caddo
- When
- September 7, 1:30 PM CST to 11:00 PM CST
- Where
- Caddo forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
The slow moving remnants of Tropical Storm Lee continued to meander across the north central Gulf Coast. Very dry and breezy conditions continued across Northwest Louisiana which combined with exceptional drought conditions, resulted in critical fire danger continuing across Northwest Louisiana.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The slow moving remnants of Tropical Storm Lee continued to meander across the north central Gulf Coast. Very dry and breezy conditions continued across Northwest Louisiana which combined with exceptional drought conditions, resulted in critical fire danger continuing across Northwest Louisiana. A wildfire began in northern Caddo Parish in the community of Vivian on September 7th. This fire was small in size, only consuming 26 acres of timberland, but one firefighter was injured when he fell off his truck. There were several structures involved but it was not known if any of the structures were consumed or not.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 7, 9:48 AM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 AM CDT WED SEP 7 2011
.DISCUSSION...
VIS SAT SHOWING A SOME CI ROUNDING THE UPPER LEVEL RIDGE AND
STREAMING INTO THE NW PORTIONS OF THE REGION. OTHERWISE...THE REST
OF THE REGION IS CLEAR...WITH THE EXCEPTION OF AREAS OF E TX BEING
AFFECTED BY SMOKE FROM ONGOING WILDFIRES. GRIDS ARE IN GOOD SHAPE
THIS MORNING...SO WILL NOT BE MAKING ANY CHANGES. PRODUCTS UPDATED
EARLIER THIS MORNING TO INCLUDE THE SMOKE ADVISORY EXTENSION...AND
AN ADDITIONAL UPDATE OF PRODUCTS IS NOT NECESSARY. /12/
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE UPCOMING 18Z TAF
PERIOD. THE GGG TERMINAL WILL REMAIN MOST AFFECTED FROM SMOKE FROM A
LARGE WILDFIRE STILL BURNING ACROSS SRN CASS/CNTRL MARION
COUNTIES...WITH MUCH OF THIS SMOKE EXPECTED TO CONTINUE DRIFTING SW
TOWARDS THIS TERMINAL THROUGH MUCH OF THE AFTERNOON...REDUCING VSBYS
TO 2-3SM AND POSSIBLY INDUCING LOCALLY BASED MVFR CIGS...AS WAS THE
CASE TUESDAY AFTERNOON. FU FROM THESE FIRES MAY ALSO SLIGHTLY REDUCE
VSBYS AT THE TYR TERMINAL AS WELL. OTHERWISE...AN EXTENSIVE
CIRRUS/ELEVATED AC SHIELD WILL OVERSPREAD THE REGION BY MID/LATE
AFTERNOON...AHEAD OF A SHORTWAVE TROUGH THAT WILL TRAVERSE SE ACROSS
THE AREA OVERNIGHT. LOOKS FOR THIS CANOPY TO THIN BY/AFTER 12Z
THURSDAY...BUT PERSIST THROUGH MUCH OF THE DAY. NNE WINDS 6-11KTS
TODAY...WITH OCCASIONAL HIGHER GUSTS TO 17KTS OVER SCNTRL AR/NCNTRL
LA...WHERE THE PRESSURE GRADIENT IS STRONGEST...WILL DIMINISH TO
LESS THAN 5 KTS AFTER 01Z. ONCE THE WIND DIMINISHES AND THE SFC
BASED INVERSION SETS UP THIS EVENING...FU WILL REMAIN TRAPPED
BENEATH THE INVERSION ONCE AGAIN ACROSS MUCH OF E TX...THUS
RESTRICTING VSBYS AT THE GGG AND POSSIBLY TYR TERMINALS. /15/
&&
.FIRE WEATHER...
FIRE WEATHER CONDITIONS WILL REMAIN RIPE FOR THE SPREAD OF THE
CURRENT WILDFIRES ACROSS E TX THIS AFTERNOON...AS HUMIDITIES HAVE
ALREADY FALLEN TO 25-35% ACROSS MUCH OF E TX AS OF 10 AM. 20FT AND
TRANSPORT WINDS HAVE ALSO VEERED ENE AS OF MID MORNING...BUT THIS
SHOULD BE BRIEF AS WINDS BACK MORE ENE AND RANGE FROM 6-11 MPH OVER
E TX/NW LA BY AFTERNOON. CAN/T RULE OUT OCCASIONAL HIGHER GUSTS TO
15 MPH...BUT THESE SHOULD BE LESS FREQUENT THAN WHAT WAS OBSERVED
TUESDAY. MOST OF THE HIGHER GUSTS SHOULD BE CONFINED TO THE ERN
SECTIONS OF AR DISTRICT 4...AND LA DISTRICTS 3 AND 5. AS AFTERNOON
TEMPS WARM INTO THE MID/UPPER 80S...MIN HUMIDITIES WILL FALL TO
12-18% ONCE AGAIN ACROSS E TX. WINDS WILL DIMINISH TO BELOW 5 MPH
AFTER 8 PM...ALONG WITH AN INCREASE IN HUMIDITIES...BUT THE SFC
BASED INVERSION WILL AGAIN DEVELOP...THUS TRAPPING SMOKE JUST ABOVE
GROUND LEVEL OVERNIGHT NEAR AND DOWNWIND OF THE BURN AREAS. SIMILAR
WINDS ARE EXPECTED THURSDAY...ALTHOUGH MIN HUMIDITIES MAY BE
SLIGHTLY HIGHER...BUT STILL NEAR 20%. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 57 87 58 89 / 0 0 0 0 0
MLU 84 54 83 55 85 / 0 0 0 0 0
DEQ 84 51 83 52 85 / 0 0 0 0 0
TXK 86 54 86 55 88 / 0 0 0 0 0
ELD 81 51 83 52 85 / 0 0 0 0 0
TYR 90 57 89 58 90 / 0 0 0 0 0
GGG 89 54 89 55 90 / 0 0 0 0 0
LFK 91 56 89 57 91 / 0 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...DENSE SMOKE ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ112-124>126-136>138-149>153-165.
&&
12/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT WED SEP 7 2011 ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-BIENVILLE-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ENHANCED FIRE DANGER WILL EXIST TODAY WITH RELATIVE HUMIDITY VALUES RANGING FROM 15 TO 25 PERCENT ACROSS THE AREA. NORTH WINDS AROUND 10 MPH ARE EXPECTED WITH SOME ISOLATED GUSTS APPROACHING 20 MPH AS THE DAY PROGRESSES. WILDFIRES COULD STILL BE DIFFICULT TO CONTAIN GIVEN THE CRITICAL RELATIVE HUMIDITY VALUES AND ABUNDANCE OF DRY FUELS. IN ADDITION...SMOKE FROM ONGOING WILDFIRES MAY REDUCE VISIBILITIES AND DEGRADE AIR QUALITY...ESPECIALLY ACROSS PARTS OF EAST TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ005-006-013-014-019>022-081200- LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1149 AM CDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338976.